MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51798
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook sphere inflation device, cid-60-15.Occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed on the returned device.A cook dilation syringe (ds-60cc-s) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was attempted to be inflated.The balloon would not hold pressure and a leak was observed from a hole on the distal side of the balloon.A visual inspection of the catheter showed no kinks/bends.It was observed that the blue switch and clear adapter were not included in the return.The pre-loaded wire guide was also not included in the return.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.It is unknown if the user applied lubrication to the balloon prior to advancement down the endoscope accessory channel.A possible contributing factor to a leakage in the balloon material is failure to apply lubrication to the balloon prior to advancement through the endoscope.The application of lubrication will aid in endoscopic advancement and balloon preservation.The instructions for use advise the user: "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel." a hole in the balloon material can occur if the balloon material comes into contact with a sharp object or a burr in the endoscope channel.Prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.The device had a leak in the balloon.The customer started dilation and the first stage was fine.During the second stage, a leak was observed.It was probably characterized as a pinhole leak.They removed it and used unknown manufacturer product to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8659252
Report Number1037905-2019-00296
Device Sequence Number2072708
Product Code KNQ
UDI-Device Identifier00827002517981
UDI-Public(01)00827002517981(17)220320(10)W4193759
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberG51798
Device Catalogue NumberHBD-W-18-19-20
Device Lot NumberW4193759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2019
Initial Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1